MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK; SAFETYGLIDE NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK; SAFETYGLIDE NEEDLE
Catalog Number 305900
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.E.1.Address is b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safety-lok needles were clogged/blocked.The following information was provided by the initial reporter: "very difficult to push medication through the above lot of bd safetyglide 22 g needles." problem: 1.It may be very difficult to push medication through the above lot of bd safetyglide 22 g needles.2.The defective needles may cause patient and administrator discomfort.3.The force required to administer the injection may cause medication leakage and patient injury.Bd safetyglide 25 g x 1-inch needles : lot =2025239 25 g x 1-inch safetyglide shielding hypodermic needles ref# (b)(4), lot = regn2117.Safetyguide shielding hypodermic needles ref# (b)(4), lot=1160596.
 
Event or Problem Description
Materials#: 305900 batch#: 1160596 verbatim: rcc received a complaint via email.Email(s) attached.Problem: 1.It may be very difficult to push medication through the above lot of bd safetyglide 22 g needles.2.The defective needles may cause patient and administrator discomfort.3.The force required to administer the injection may cause medication leakage and patient injury.Bd safetyglide 25 g x 1-inch needles: lot =2025239 25 g x 1-inch safetyglide shielding hypodermic needles ref#(b)(4) lot = regn2117 safetyguide shielding hypodermic needles ref# (b)(4) lot=1160596 per customer response 03jan2024: is this in regard to the bd safetyglide 25g x 1¿ needles? we do not carry the 22g.I did not place a report that it was difficult to push a medication through.There was a recall on some lot numbers of bd safetyglide 25g x 1¿ needles and i reported to my logistics team that though i did not have those specific lots, i felt the needles and safety were flimsy on this brand, with a potential risk for needle sticks.
 
Additional Manufacturer Narrative
Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.We will continue monitoring the complaint trend for the product and symptom.With no actual sample analysis, a probable root cause could not be offered.

Brand Name
BD SAFETY-LOK
Common Device Name
SAFETYGLIDE NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18540105
Report Number1213809-2024-00010
Device Sequence Number7699458
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public(01)30382903059004
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number305900
Device Lot Number1160596
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown